MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent damage post-deployment occurred.Vascular access was obtained utilizing an ipsilateral retrograde puncture.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified right common iliac artery.The lesion length was slightly less than 4cm.After a 235cm jupiter sfc guidewire and a 6f non-boston scientific guide catheter were advanced, pre-dilatation was performed with an 8.0x20 sterling mr balloon catheter.Subsequently, a 10x40x75 epic vascular stent was deployed and post dilatation was performed using a 10.0x40 non-boston scientific balloon.Intravenous ultrasound confirmed the stent was properly apposed to the vessel wall.However, when the non-bsc guide catheter was moved up for final imaging, the stent got caught causing the distal edge to lift and shorten.Balloon dilatation was then attempted with the 8.0x20 sterling mr balloon catheter, however sufficient dilatation could not be obtained.A 10.0x40 non-bsc balloon was attempted to be used but it could not be inserted inside the stent.A 4.0x40 non-bsc balloon was also used but sufficient dilatation still could not be obtained.Since good blood flow was observed, no further intervention was performed and the procedure was completed.There were no patient complications and the patient condition was stable.It was further reported that 8.0x20 sterling mr balloon catheter was able to inflate but failed to dilate the lesion.There was no problem with the stent size after placement.The area where the shortening occurred was visually reduced to approximately 50% of the size.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16918435
Report Number2124215-2023-19868
Device Sequence Number20565457
Product Code NIO
UDI-Device Identifier08714729805014
UDI-Public08714729805014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0030630904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: STERLING MR 8.0-20; GUIDE CATHETER: MEDIKIT PARENT 6FR; GUIDEWIRE: JUPITER SFC 235CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown